Workshop on the Open Archives Initiative (OAI) and Peer Review journals in Europe

Europe/Zurich
CERN

CERN

more information
  • Thursday, 22 March 2001
  • Friday, 23 March 2001
    • 09:00 18:45
      Exploring the boundaries of certification and managing the scholarly communication system
      pictures
      • 09:00
        The Dutch Roquade project 30m
        Speaker: Savenije, B
        pictures
      • 09:30
        Towards a concerted action for a European network of e-print servers 30m

        Discussion, conclusions, follow-up actions for Part 1

        Speaker: Dekeyser, R
      • 10:00
        Quality Control in Scholarly Publishing. What are the Alternatives to Peer Review? 30m
        Speaker: Arms, WY
        pictures
      • 10:30
        COFFEE 30m
      • 11:00
        Open Archives meet Open Peer Review? 25m
        Speaker: Buckingham Shum, S Li, G
        more information
        pictures
      • 11:25
        Can libraries be intermediates for the acquisition, production and presentation of scholarly information? 25m

        Visions of a dynamic electronic publishing environment as added value to electronic library portals

        Speaker: Schmidt, R
        pictures
      • 11:50
        Peer Review Reform: An Empirical Matter 25m
        Speaker: Harnad, S
        document
        more information
        pictures
        transparencies
      • 12:15
        Peer-review's future in a world of open archives 25m
        Speaker: Doyle, M - APS
        pictures
      • 12:40
        The HEP view 20m
        Speaker: Draper, M
        document
        pictures
        transparencies
      • 13:00
        Lunch in cafeteria 1h
      • 14:00
        Scientific Refereeing in a Distributed World and the worldwide Physics Network PhysNet 30m
        Speaker: Eberhard R. Hilf and Hans-Joachim Waetjen
        abstract_with_links
        full_manuscript
        pictures
      • 14:30
        The point of view of the commercial publisher 30m
        Speaker: Spong, A
        more information
        pictures
      • 15:00
        Panel discussions 1h

        Panel discussions about the future of the scholarly communication.
        The participants will be divided in groups (mainly according to discipline) to discuss several aspects of scholarly communication. A list of specific questions will be distributed to guide these discussions.
        The main emphasis of the discussion will be on the mechanisms for certification, but other aspects will also be addressed

        • Group subjects
          document
      • 16:00
        COFFEE 30m
      • 16:30
        Continuation of panel discussions 2h
      • 18:30
        Dinner in cafeteria 15m

        Discussion panels prepare short reports with their conclusions

  • Saturday, 24 March 2001
    • 09:00 04:00
      Concluding session

      Afternoon: Optional social program (visit of the CERN facility, joint dinner in town - please register at catherine.havard@cern.ch)

      • 09:00
        Presentations of the reports of the panel discussions 1h 30m
      • 10:30
        COFFEE 30m
      • 11:00
        General discussion of the reports 2h

        Possible recommendations to LIBER, to other organisations and to the academic community at large.
        Call for new initiatives

        • LIBER President's message
          Speaker: Elmar Mittler
          text
        • Closing session report
          Speaker: R. Dekeyser, C. Pettenati, H. Van de Sompel, Y. Arms, Th. Krichel
          text
      • 13:00
        Lunch in cafeteria 14h